Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 304, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 21, 2011, 1:48 PM CDT for Greene County, Pickens County, Tuscaloosa County, Alabama. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 1:48 PM CDT (18:48 UTC)
- Expired
- Jun 21, 2011, 2:08 PM CDT
- In force
- 20 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Greene County, AL, Pickens County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 92 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 2:10 PM CDT | TSTM WND DMG | 5 N Sipsey River, AL | THREE TREES REPORTED DOWN ALONG BOYD RD NEAR ECHOLA. ANOTHER TREE DOWN ALONG BONE CAMP RD JUST OFF OF AL HWY 171. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1519 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
846
WUUS54 KBMX 211848
SVRBMX
ALC063-107-125-211930-
/O.NEW.KBMX.SV.W.0304.110621T1848Z-110621T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
148 PM CDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GREENE COUNTY IN WEST CENTRAL ALABAMA...
SOUTHEASTERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...
SOUTHWESTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 230 PM CDT
* AT 148 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR UNION...OR 10 MILES NORTH OF
EUTAW...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
GORDO...NORTHPORT...TUSCALOOSA...HOLT...BENEVOLA...JENA...MCFARLAND
MALL AND COKER.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 45 THROUGH 76...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3350 8783 3326 8736 3300 8768 3300 8771
3299 8771 3298 8775 3295 8774 3292 8777
3293 8777 3286 8784 3298 8808
TIME...MOT...LOC 1848Z 209DEG 30KT 3303 8788
$$
10/ARM1 follow-up statement
893
WWUS54 KBMX 211908
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 PM CDT TUE JUN 21 2011
ALC063-107-125-211918-
/O.CAN.KBMX.SV.W.0304.000000T0000Z-110621T1930Z/
GREENE AL-PICKENS AL-TUSCALOOSA AL-
208 PM CDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TUSCALOOSA...
SOUTHEASTERN PICKENS AND NORTHERN GREENE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3350 8783 3326 8736 3300 8768 3300 8771
3299 8771 3298 8775 3295 8774 3292 8777
3293 8777 3286 8784 3298 8808
TIME...MOT...LOC 1908Z 209DEG 30KT 3318 8778
$$
10/ARMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:35 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 21, 12:35 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1235 PM CDT TUE JUN 21 2011 .UPDATE...TODAYS TRENDS AND 18Z AVIATION. && .DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS MUCH OF THE AREA THIS AFTERNOON AS THE ATMOSPHERE HAS BECOME MORE MOIST AND UNSTABLE. POPS WERE RAISED ACCORDINGLY WITH SOME ADJUSTMENTS TO TEMPERATURES AS CLOUDS AND SHOWERS KEEP THESE NUMBERS A LITTLE COOLER IN THE WEST. LESSER CHANCES OF RAIN IN THE SOUTHEAST COUNTIES TODAY THAN OTHER LOCATIONS. UPDATES ARE OUT. && .AVIATION...18Z TAF DISCUSSION. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN AND WESTERN ALABAMA. THIS GENERAL TREND WILL CONTINUE THROUGH THE EARLY EVENING WHEN COVERAGE SHOULD BECOME MORE ISOLATED DUE TO STABILIZATION. THE MOISTURE RICH ATMOSPHERE WILL ALLOW FOR SOME MVFR CEILINGS TO DEVELOP NEAR SUNRISE THAT SHOULD LIFT TO VFR BY 15Z. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP AS THE TEMPERATURES CLIMB TOMORROW MORNING AND AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 88
Hazardous weather outlook, Jun 21, 12:52 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1252 PM CDT TUE JUN 21 2011 ALZ011>015-017>050-221749- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1252 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 21, 1:00 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 PM CDT TUE JUN 21 2011
ALZ018-211830-
ETOWAH AL-
100 PM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR ETOWAH COUNTY UNTIL 130 PM CDT...
AT 100 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING SEVERAL
STRONG THUNDERSTORMS NEAR SARDIS CITY...OR NEAR BOAZ...MOVING
NORTHEAST AT 25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SARDIS CITY...
TABOR ROAD...
WILSONIA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3420 8585 3411 8584 3412 8579 3400 8574
3394 8574 3395 8588 3391 8590 3392 8597
3384 8605 3387 8610 3391 8611 3390 8614
3399 8619 3397 8625 3399 8628 3394 8633
3394 8637 3409 8631 3419 8619 3421 8610
TIME...MOT...LOC 1800Z 209DEG 21KT 3418 8614
10/ARMSpecial weather statement, Jun 21, 1:19 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
119 PM CDT TUE JUN 21 2011
ALZ019-027-211900-
CALHOUN AL-TALLADEGA AL-
119 PM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALLADEGA AND
CALHOUN COUNTIES UNTIL 200 PM CDT...
AT 119 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING SEVERAL
STRONG THUNDERSTORMS NEAR TALLADEGA...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
OXFORD...
WEST END-COBB TOWN...
COBB TOWN...
ANNISTON...
SAKS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3375 8565 3336 8606 3348 8625 3354 8621
3354 8619 3356 8619 3390 8596
TIME...MOT...LOC 1819Z 215DEG 25KT 3351 8610
10/ARMLocal storm report, Jun 21, 1:24 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
124 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG SSE COATOPA 32.49N 88.07W
06/21/2011 SUMTER AL EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF CR 23 AND AL HWY 28
NEAR COATOPA. ANOTHER TREE DOWN 2 MILES WEST OF US HWY 80
NEAR COATOPA DRIVE. WINDS ESTIMATED AROUND 50 MPH.
&&
GOLDENLocal storm report, Jun 21, 1:25 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
125 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG SSE COATOPA 32.49N 88.07W
06/21/2011 SUMTER AL FIRE DEPT/RESCUE
TREE DOWN NEAR THE INTERSECTION OF CR 23 AND AL HWY 28
NEAR COATOPA. ANOTHER TREE DOWN 2 MILES WEST OF US HWY 80
NEAR COATOPA DRIVE. WINDS ESTIMATED AROUND 50 MPH.
&&
GOLDENSpecial weather statement, Jun 21, 1:30 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT TUE JUN 21 2011
ALZ022-023-030-031-211915-
GREENE AL-PICKENS AL-SUMTER AL-TUSCALOOSA AL-
130 PM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TUSCALOOSA...NORTHERN
SUMTER...PICKENS AND NORTHERN GREENE COUNTIES UNTIL 215 PM CDT...
AT 130 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
MEMPHIS TO EUTAW...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ALICEVILLE...
CARROLLTON...
GORDO...
REFORM...
NORTHPORT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3353 8799 3350 8776 3336 8749 3293 8777
3293 8778 3290 8779 3290 8780 3289 8780
3286 8783 3284 8782 3275 8788 3296 8833
TIME...MOT...LOC 1830Z 207DEG 41KT 3309 8824 3293 8787
10/ARMSpecial weather statement, Jun 21, 1:37 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
137 PM CDT TUE JUN 21 2011
ALZ036-037-043-211915-
COOSA AL-ELMORE AL-TALLAPOOSA AL-
137 PM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALLAPOOSA...NORTHERN
ELMORE AND EASTERN COOSA COUNTIES UNTIL 215 PM CDT...
AT 137 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR EQUALITY...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
KELLYTON...
ALEXANDER CITY...
GOODWATER...
NIXBURG...
COTTAGE GROVE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3294 8569 3266 8611 3277 8628 3310 8613
3310 8590
TIME...MOT...LOC 1837Z 217DEG 19KT 3282 8611
10/ARMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:50 PM CDT | Special Weather Statement | BMX | Lamar | 25 min |
| Jun 20, 10:04 PM CDT | Special Weather Statement | BMX | Fayette | 26 min |
| Jun 21, 12:09 PM CDT | Special Weather Statement | BMX | Etowah, St. Clair | 51 min |
| Jun 21, 1:00 PM CDT | Special Weather Statement | BMX | Etowah | 30 min |
| Jun 21, 1:14 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 26 min |
| Jun 21, 1:19 PM CDT | Special Weather Statement | BMX | Calhoun | 41 min |
| Jun 21, 1:30 PM CDT | Special Weather Statement | BMX | Greene, Pickens | 45 min |
| Jun 21, 1:37 PM CDT | Special Weather Statement | BMX | Tallapoosa | 38 min |
| Jun 21, 2:01 PM CDT | Special Weather Statement | BMX | Calhoun | 44 min |
| Jun 21, 2:08 PM CDT | Special Weather Statement | BMX | Blount | 52 min |
| Jun 21, 2:19 PM CDT | Special Weather Statement | BMX | Elmore | 41 min |
| Jun 21, 2:23 PM CDT | Special Weather Statement | BMX | Fayette, Tuscaloosa | 52 min |
| Jun 21, 2:35 PM CDT | Special Weather Statement | BMX | Bibb, Shelby | 40 min |
| Jun 21, 2:40 PM CDT | Special Weather Statement | BMX | Etowah | 50 min |
| Jun 21, 3:03 PM CDT | Special Weather Statement | BMX | Blount, Jefferson | 57 min |
| Jun 21, 3:24 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair, Shelby | 51 min |
| Jun 21, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Shelby, Talladega | 39 min |
| Jun 21, 3:53 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, St. Clair | 52 min |
| Jun 21, 4:06 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Etowah, St. Clair, Talladega | 39 min |
| Jun 21, 4:43 PM CDT | Special Weather Statement | BMX | Cherokee | 47 min |
| Jun 21, 5:14 PM CDT | Special Weather Statement | BMX | Talladega | 46 min |
| Jun 21, 5:26 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Shelby, Talladega | 24 min |
| Jun 21, 6:32 PM CDT | Special Weather Statement | BMX | Etowah | 43 min |
| Jun 21, 6:57 PM CDT | Special Weather Statement | BMX | Lowndes | 48 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.